Alert archive / Massachusetts / Small Craft Advisories in 2008
Small Craft Advisory 237, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Nov 17, 2008, 4:14 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2008, 4:14 AM EST (09:14 UTC)
- Expired
- Nov 17, 2008, 3:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KBOX 170914 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 414 AM EST MON NOV 17 2008 ANZ230-236-171015- /O.CAN.KBOX.SC.Y.0236.000000T0000Z-081117T1800Z/ BOSTON HARBOR-NARRAGANSETT BAY- 414 AM EST MON NOV 17 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE SMALL CRAFT ADVISORY FOR BOSTON HARBOR AND NARRAGANSETT BAY. WEST TO SOUTHWEST WIND GUSTS SHOULD GENERALLY BE AROUND 20 KNOTS TODAY. $$ ANZ231>234-250-171715- /O.NEW.KBOX.SC.Y.0237.081117T0914Z-081117T1500Z/ /O.NEW.KBOX.GL.A.0012.081118T1700Z-081119T1100Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 414 AM EST MON NOV 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. THE PREVIOUS GALE WARNING FOR THESE GENERALLY WATERS FROM THE MERRIMACK RIVER TO BUZZARDS BAY HAS BEEN CONVERTED TO A SMALL CRAFT ADVISORY. THE LULL IN WIND AND SEA STATE LATE TODAY AND EARLY TONIGHT WILL BE TEMPORARY. A DEVELOPING GALE SOUTHEAST OF CAPE COD TUESDAY WILL CAUSE INCREASING WIND AND SEAS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ235-237-254-255-171715- /O.NEW.KBOX.SC.Y.0237.081117T0914Z-081117T2000Z/ /O.NEW.KBOX.GL.A.0012.081118T1700Z-081119T1100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 414 AM EST MON NOV 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. THE PREVIOUS GALE WARNING FOR THESE GENERALLY OUTER WATERS EAST AND SOUTH OF CAPE COD TO RHODE ISLAND HAS BEEN CONVERTED TO A SMALL CRAFT ADVISORY TODAY. THE LULL IN WIND AND SEA STATE EARLY THIS MONDAY NIGHT WILL ONLY BE TEMPORARY. A DEVELOPING GALE SOUTHEAST OF CAPE COD TUESDAY WILL CAUSE A SIGNIFICANT HAZARD FOR SMALL CRAFT MARINERS BY LATE TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 3:39 AM EST, 35 minutes earlier.
Area forecast discussion, Nov 17, 3:39 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
339 AM EST MON NOV 17 2008
.SYNOPSIS...
BELOW NORMAL TEMPERATURES AND MAINLY DRY WEATHER IS EXPECTED FOR THE NEXT
SEVERAL DAYS WITH NO MAJOR PRECIPITATION SYSTEMS FORESEEN THROUGH THE
MAJORITY OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MODEST COLD AIR ADVECTION WILL BE THE MAIN STORY TONIGHT AS WE START
A LONG STRETCH OF EVENTUALLY ANOMALOUSLY COLD WEATHER. THE CLOUDS
WILL GRADUALLY THIN OUT EXCEPT MAYBE NEAR ACK AND MVY /ALMOST SEEMS
OCEAN EFFECT INDUCED/ AND ALSO E SLOPES OF THE BERKS AND MONADS
WHERE LAKE EFFECT REMNANTS FROM NYS DRIFT OVER THE WEST NEW ENGLAND
MTNS.
WINDS ARE DIMINISHING.
WIND VERF TODAY AS FOLLOWS:
ORH 36 MPH SUSTAINED AT 1224 GUST 48 MPH
MQE 39 MPH SUSTAINED AT 1514 WITH 53 MPH
BAF 33 MPH SUSTAINED AT 1439 GUST 47 MPH
ACK 32 MPH SUSTAINED AT 1053
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
ON MONDAY...A WEAK SECONDARY COLD FRONT WILL MOVE ACROSS THE CWA.
BOUNDARY LAYER LOOKS RATHER DRY SO WE/RE NOT EXPECTING ANY MEASURABLE
PRECIPITATION. HOWEVER...THERE WILL BE A GOOD AMOUNT OF CLOUDS AROUND
AND PERHAPS A FEW SPRINKLES/FLURRIES. TEMPS A GOOD 5F BELOW NORMAL.
WENT A BIT COLDER THAN THE MAVMOSGUIDE.
UPPER TROF APPROACHES FOR MONDAY NIGHT. ASIDE FROM A GOOD AMOUNT OF
CLOUDINESS...WE/RE NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION.
MAY SEE SOME OCEAN EFFECT RAIN/SNOW SHOWERS DEVELOP ON THE CAPE AND
NANTUCKET WITH A RATHER HEALTHY SST/H8 TEMP DIFFERENTIAL AND NORTHERLY
FLOW.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
TUESDAY NIGHT...AN UPPER LEVEL TROUGH REMAINS OVER SOUTHERN NEW
ENGLAND WHILE LOW PRESSURE SOUTHEAST OF NANTUCKET RESULTS IN A
CHANCE OF OCEAN EFFECT SNOW FOR THE CAPE AND ISLANDS. THE PROXIMITY
OF THIS LOW PRESSURE SYSTEM WILL ALSO CREATE GUSTY NW WINDS ALONG
THE EAST COAST OF MASSACHUSETTS. SKIES WILL CLEAR THROUGH THE
NIGHT...EXCEPT ON THE CAPE AND ISLANDS. THIS MEANS VERY COLD
TEMPERATURES FOR MOST LOCATIONS. USED A MOSGUIDE/METNAM BLEND FOR
THE TEMPS WHICH RESULTED IN LOWS RANGING FROM AROUND 20 TO THE MID
20S EXCEPT FOR THE CAPE AND ISLANDS WHERE RELATIVELY WARM OCEAN
WATERS WILL MODERATE TEMPERATURES SOMEWHAT. EXPECT LOW 30S IN THESE
LOCATIONS.
WEDNESDAY...THE UPPER LEVEL TROUGH SLOWLY SHIFTS EASTWARD AND THE
LOW PRESSURE SOUTHEAST OF NANTUCKET MOVES NORTHEASTWARD INTO THE
CANADIAN MARITIMES. WITH THESE TWO FEATURES DEPARTING THE
AREA...EXPECT COLD...DRY WEATHER ACROSS SOUTHERN NEW ENGLAND. GUSTY
NW WINDS CAN BE EXPECTED DURING THE DAY AS THE TROUGH SHIFTS
EASTWARD. UNDERCUT THE GUIDANCE A BIT AND WENT WITH A BLEND OF THE
2M TEMPS FROM THE GFS AND THE NAM WHICH RESULTED IN HIGHS IN THE MID
30S.
THURSDAY...THE MODELS BEGIN TO DIVERGE SOMEWHAT AT THIS POINT. THE
ECMWF HAS A LOW PRESSURE IN THE GREAT LAKES MOVING ACROSS THE MID
ATLANTIC STATES INTO A LOW IN THE COASTAL WATERS SE OF NANTUCKET
WHILE THE GFS ABSORBS THE LOW INTO THE AMBIENT FLOW. GIVEN THE
DIFFERENCES...HAVE SLIGHT CHANCE POPS IN FOR LOCATIONS SOUTH OF THE
MASS PIKE. IF PRECIPITATION DOES FALL...IT WILL BE COLD ENOUGH TO
FALL AS SNOW.
FRIDAY...ANOTHER UPPER LEVEL TROUGH MOVES OVER THE NORTHEAST U.S.
ECMWF MOVES THE LOW PRESSURE EASTWARD AND THE GFS MOVES HIGH
PRESSURE INTO SOUTHERN NEW ENGLAND. OVERALL...THIS WILL GIVE US
ANOTHER COLD...DRY DAY. THE ONLY EXCEPTION TO THIS COULD BE THE
CAPE IF THE LOW PRESSURE REMAINS IN CLOSE ENOUGH PROXIMITY TO RESULT
IN A RAIN/SNOW MIX FOR THE CAPE. HAVE SLIGHT CHANCE POPS IN FOR THE
CAPE TO ACCOUNT FOR THIS.
SATURDAY...THE UPPER TROUGH MOVES EAST OF SOUTHERN NEW ENGLAND WHILE
HIGH PRESSURE CONTINUES TO BUILD IN.
SUNDAY...THERE MAJOR DIFFERENCES IN THE LONG TERM MODELS. THE GFS
CONTINUES TO BE THE ONLY MODEL THAT HAS A LOW PRESSURE SYSTEM
STRENGTHENING AS IT MOVES UP THE EAST COAST. OTHER MEMBERS OF THE
GFS ENSEMBLES...THE ECMWF...AND THE DGEX ALL EITHER DO NOT HAVE A
LOW PRESSURE SYSTEM OR THEY HAVE ONE MOVING ACROSS SOUTHERN CANADA.
GIVEN THIS...HAVE LARGELY DISCOUNTED THE GFS AND KEPT THE PREVIOUS
GRIDS FOR THIS TIME PERIOD WHICH WERE BASED ON AN HPC BLEND OF THE
OTHER LONG RANGE MODELS.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
OVERNIGHT THROUGH MONDAY NIGHT...MAINLY VFR EXPECTED. GUSTY WEST WINDS
DIMINISH SOME THIS EVENING. MON A LOT LESS WINDY THAN SUNDAY.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT...VFR EXCEPT FOR HYA/ACK/FMH WHERE OCEAN EFFECT SNOW
COULD REDUCE VSBYS AND CIGS TO MVFR/IFR. GUSTY NW SFC WINDS ARE
POSSIBLE AT THESE TERMINALS AS WELL AS BOS.
WEDNESDAY...VFR.
THURSDAY...VFR MOST LOCATIONS. SLIGHT CHANCE OF SNOW SHOWERS
BDL/BAF/PVD/FMH/HYA/ACK. COULD REDUCE CONDITIONS TO MVFR.
FRIDAY...VFR.
&&
.MARINE...
GALE EXTENDED SEVERAL HOURS INTO THE EARLY MORNING PER WX FLOW/OMR/ AND
BUOY PLATFORM DATA FROM E LONG ISLAND SOUND EASTWARD AND NAM TRANSFER
PLAN VIEW SPOT CHECK.
WINDS AND SEAS GRADUALLY SUBSIDE OVERNIGHT THROUGH MONDAY EVENING.
SEAS WILL REMAIN HIGH ON THE OUTER WATERS. 15 FT AT 44018 RECENTLY.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT...A GALE WATCH WILL BE ISSUED WITH THIS FORECAST
PACKAGES. HAZARDOUS SEAS 10 TO 15 FEET WILL BUILD INTO THE
WATERS...ESPECIALLY S AND E OF NANTUCKET.
WEDNESDAY...SEAS WILL CONTINUE TO INCREASE THROUGH THE MORNING AND
THEN START TO DIMINISH IN THE AFTERNOON. HAZARDOUS SEAS WILL REMAIN
ACROSS THE OUTER WATERS. A GALE WARNING FOR NORTHERLY WINDS WILL
LIKELY BE NEEDED FOR THE DAY...THEN WINDS DIMINISH OVERNIGHT.
THURSDAY...SEAS WILL CONTINUE TO DIMINISH THOUGH HAZARDOUS SEAS WILL
REMAIN ACROSS THE EASTERN OUTER WATERS. WESTERLY WINDS GUSTING
BETWEEN 25 AND 30KTS WILL BE POSSIBLE LATE THURSDAY NIGHT.
FRIDAY...WESTERLY WINDS GUSTING BETWEEN 20 AND 30KTS WILL BE
POSSIBLE DURING THE DAY. SEAS WILL DIMINISH THROUGH THE DAY FINALLY
FALLING BELOW HAZARDOUS LEVELS LATE IN THE EVENING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT
FOR ANZ231>235-237-250-254-255.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
ANZ231>234-250.
SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR ANZ235-
237-254-255.
&&
SYNOPSIS...EKSTER/RLG
NEAR TERM...DRAG/EKSTER
SHORT TERM...EKSTER
LONG TERM...RLG
AVIATION...DRAG/EKSTER/RLG
MARINE...DRAG/EKSTER/RLGHazardous weather outlook, Nov 17, 3:57 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 357 AM EST MON NOV 17 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-180900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 357 AM EST MON NOV 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS... SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-254-255-180900- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 357 AM EST MON NOV 17 2008 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. A GALE WARNING MAY ALSO BE REQUIRED FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-180900- BOSTON HARBOR-NARRAGANSETT BAY- 357 AM EST MON NOV 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:14 AM EST | Gale Watch | BOX | 12 hr | |
| Nov 17, 4:20 PM EST | Gale Warning | BOX | 45 hr | |
| Nov 17, 4:20 PM EST | Small Craft Advisory | BOX | 4 hr |
Nearby
Small Craft Advisories in Massachusetts, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.